Skip to Content

Can antibiotics delay or make your period late?

Answers (1)

Official Answer by Drugs.com 7 Sep 2016

In general, an antibiotic should not delay your period. However, many other issues can affect the regularity of your menstrual cycle, such as being ill or under stress or your age and related hormonal changes.

The only antibiotic proven to interfere with birth control effectiveness is rifampin used to treat tuberculosis.

If your period is late and you are sexually active, check for pregnancy with a home pregnancy test or seek the advice of a physician. Seek immediate medical care if you have heavy or prolonged bleeding, a fever, severe abdominal pain, or nausea and vomiting.

Note: A normal menstrual cycle ranges between every 21 to 34 days, and your period will normally start within this timeframe.

Votes: +0
Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Frequently Asked Questions

What is the difference between Flublok and Flublok Quadrivalent?

Posted 10 days ago 1 answerFAQ by Drugs.com

What is the difference between Amjevita and Humira?

Posted 10 days ago 1 answerFAQ by Drugs.com

What are the clinical benefits of Exondys 51?

Posted 10 days ago 1 answerFAQ by Drugs.com

How does Kyleena compare to Liletta, Mirena and Skyla?

Posted 10 days ago 1 answerFAQ by Drugs.com

How is Cuvitru administered?

Posted 10 days ago 1 answerFAQ by Drugs.com